Illinois, 2016

Dense Fog in Illinois, May 11, 2016

May 11, 2016 · NWS PAH · 19 events in 19 counties and zones

Widespread dense fog blanketed southern Illinois during the late night and early morning hours. Heavy rainfall from thunderstorms the previous afternoon saturated the ground, which contributed to high humidity.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Widespread dense fog blanketed southern Illinois during the late night and early morning hours. Heavy rainfall from thunderstorms the previous afternoon saturated the ground, which contributed to high humidity. During the night, light winds and periods of clear sky under an upper-level high were conducive for the formation of dense fog. Visibility below one-quarter mile was common, and a trained spotter near Mount Vernon reported less than a tenth of a mile in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 11:52 PM CST, 8 minutes earlier.

Area forecast discussion, May 10, 11:52 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT WED MAY 11 2016

.SHORT TERM...(Tonight through Thursday night)
Issued at 319 PM CDT Tue May 10 2016

Primary focus today has been on ongoing severe weather event.
Scattered supercells with all severe weather elements including
tornadoes expected to continue, mainly across west Kentucky
through sunset.

Once the convection passes, clearing skies and light or calm winds
will lead to either fog or very low cloud development possibly
before midnight.

Haven't had much time to look at the convective potential for
Wednesday and Thursday, but still figure that we will have a
relatively dry period tonight through much of Wednesday, with
thunderstorms spreading east into the area later Wednesday night.
More development is likely on Thursday as the larger-scale trough
approaches the area.

.LONG TERM...(Friday through Tuesday)
Issued at 319 PM CDT Tue May 10 2016

The extended period will start out under northwest flow aloft and
surface ridging. In the fast northwesterly flow, a reinforcing shot
of cool dry air is progged to sweep into the PAH forecast area late
Friday night. This feature will have little deep moisture to work
with, therefore the probability of measurable rainfall will be
rather low, about 1 out of 3. At this time, there seems to be
enough lack of instability to preclude the mention of thunder.

Saturday looks dry under another surface ridge, however it is
possible for rain to occur in the southern half of the region
Saturday night due to the presence of a developing boundary between
high pressure to the north and increasing low pressure in the
southern Plains.

The medium range models, while in reasonable agreement, are more
vague with the path of the southern Plains low and the quasi-
stationary boundary to its east, with the ECMWF keeping it farther
south than the GFS. For the time being, there will be a gradually
increasing chance of showers from the latter half of the weekend
through Day 7. Increasing moisture/instability should allow at least
scattered tstm activity by Monday.

Expect a cooldown through the weekend, with highs not reaching 70
Saturday and Sunday, and lows dipping below 50 Saturday night. A
modest rebound in temps by Day 7.

&&

.AVIATION...
Issued at 152 am CDT Wed May 11 2016

The Wednesday 06z WFO PAH TAF issuance may appear a litle wacky at
first, but competing forces at play for ceilings and visibilities
this morning and through the rest of the forecast period.
Antecedent boundaries from daytime convection and ridging aloft
has placed the TAF sites in an area of decent fog development
and LIFR/IFR celings during the first 6-9 hours, followed by
improving MVFR to VFR ceilings, but with the introduction of
showers. The latter half of the WFO PAH TAFs will be mainly VFR
ceilings with periodic introduction of convectioon.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DRS
SHORT TERM...DRS
LONG TERM...DB
AVIATION...Smith
Hazardous weather outlook, May 10, 8:32 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
932 PM CDT TUE MAY 10 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
932 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE
SOUTHERN HALF OF THE AREA OVERNIGHT...BUT SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE FORECAST WEDNESDAY THROUGH THURSDAY
EVENING...THEN AGAIN MONDAY.

AT THIS TIME...THUNDERSTORMS THAT DEVELOP AFTER MIDNIGHT WEDNESDAY
NIGHT AND THEN AGAIN THURSDAY AFTERNOON HAVE THE BEST SEVERE
POTENTIAL. THE PRIMARY CONCERN WILL BE DAMAGING HAIL AND WINDS
WITHIN CLUSTERS OF THUNDERSTORMS. LOCALLY HEAVY RAIN AND LIGHTNING WILL
BE A SECONDARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY.

DRS

In the hours before

Local storm report, May 10, 6:53 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TORNADO          3 N HOPKINSVILLE        36.90N 87.49W
05/10/2016                   CHRISTIAN          KY   TRAINED SPOTTER

            TORNADO SIGHTED AT LAKE BLYTHE.

&&

DB
Local storm report, May 10, 7:04 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
804 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             CERULEAN                36.96N 87.71W
05/10/2016  M2.50 INCH       TRIGG              KY   PUBLIC

&&

DB
Local storm report, May 10, 7:08 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
808 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TORNADO          5 NE HOPKINSVILLE       36.91N 87.43W
05/10/2016                   CHRISTIAN          KY   TRAINED SPOTTER

            REPORTED AT JOHNSON ROAD AND PILOT ROCK ROAD.

&&

DB
Local storm report, May 10, 7:42 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
842 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             HOPKINSVILLE            36.85N 87.49W
05/10/2016  M1.00 INCH       CHRISTIAN          KY   TRAINED SPOTTER

&&

DB
Local storm report, May 10, 7:58 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
858 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     6 SE WHITE PLAINS       37.13N 87.31W
05/10/2016                   MUHLENBERG         KY   EMERGENCY MNGR

            SEVERAL BUILDINGS DAMAGED ALONG ELI LANE...5 BUILDINGS
            DAMAGED ALONG JERRELLS CREEK ROAD...TREES UPROOTED AND
            TWISTED IN THAT AREA. POWER POLES DOWN IN SW PART OF
            COUNTY...WIDESPREAD HAIL DAMAGE WITHIN THE COUNTY...HAIL
            UP TO SLIGHTLY LARGER THAN GOLF BALLS OCCURRED. EVENTS
            OCCURRED BETWEEN 530 AND 600 PM.

0841 PM     HAIL             2 NE HOPKINSVILLE       36.87N 87.47W
05/10/2016  M1.00 INCH       CHRISTIAN          KY   TRAINED SPOTTER

&&

DB
Local storm report, May 10, 11:00 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1200 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     HAIL             WEST LOUISVILLE         37.70N 87.29W
05/10/2016  E2.00 INCH       DAVIESS            KY   PUBLIC

0100 PM     TSTM WND GST     1 W OWENSBORO           37.76N 87.14W
05/10/2016  E60.00 MPH       DAVIESS            KY   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL ALONG WITH ESTIMATED 60 MPH WINDS.

0103 PM     HAIL             OWENSBORO               37.76N 87.12W
05/10/2016  M1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

            ALSO REPORTED 55+ WINDS.

0103 PM     HAIL             2 SW OWENSBORO          37.74N 87.15W
05/10/2016  M2.00 INCH       DAVIESS            KY   TRAINED SPOTTER

0103 PM     HAIL             OWENSBORO               37.76N 87.12W
05/10/2016  E0.25 INCH       DAVIESS            KY   TRAINED SPOTTER

            PEA SIZED HAIL AT AIRPORT

0103 PM     HAIL             OWENSBORO               37.76N 87.12W
05/10/2016  M1.75 INCH       DAVIESS            KY   TRAINED SPOTTER

0105 PM     HAIL             SORGHO                  37.75N 87.25W
05/10/2016  E1.25 INCH       DAVIESS            KY   PUBLIC

0106 PM     HAIL             ROCKPORT                37.88N 87.05W
05/10/2016  E0.50 INCH       SPENCER            IN   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL, ALSO WHAT SEEMED LIKE A VERY
            STRONG GUST OF WIND, POSSIBLE DOWNBURST.

0106 PM     HAIL             OWENSBORO               37.76N 87.12W
05/10/2016  E1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

            QUARTER SIZED HAIL NEAR HWY 431

0111 PM     HAIL             OWENSBORO               37.76N 87.12W
05/10/2016  M1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

            HAIL REPORTED ON THE EAST SIDE OF TOWN.

0120 PM     HAIL             PANTHER                 37.64N 87.22W
05/10/2016  E1.75 INCH       DAVIESS            KY   PUBLIC

            ALONG HIGHWAY 81

0128 PM     HAIL             WHITESVILLE             37.68N 86.87W
05/10/2016  E1.00 INCH       DAVIESS            KY   PUBLIC

0247 PM     TORNADO          4 ENE FANCY FARM        36.78N 88.73W
05/10/2016                   GRAVES             KY   TRAINED SPOTTER

0247 PM     TORNADO          MAYFIELD                36.74N 88.65W
05/10/2016                   GRAVES             KY   LAW ENFORCEMENT

            *** 8 INJ *** 8 NON LIFE-THREATENING INJURIES REPORTED BY
            KY STATE POLICE.

0250 PM     TSTM WND DMG     1 NW MAYFIELD           36.75N 88.66W
05/10/2016                   GRAVES             KY   TRAINED SPOTTER

            COLLAPSED BUILDING ON HWY 121 NORTH IN GRAVES COUNTY.
            LIKELY TORNADO DAMAGE.

0251 PM     TORNADO          2 NNW MAYFIELD          36.76N 88.66W
05/10/2016                   GRAVES             KY   PUBLIC

            TORNADO ON THE GROUND CROSSING HIGHWAY 121

0255 PM     TORNADO          2 N MAYFIELD            36.77N 88.65W
05/10/2016                   GRAVES             KY   NWS EMPLOYEE

            TORNADO ON THE GROUND CROSSING HIGHWAY 45. DAMAGE/DEBRIS
            HAVE BEEN CONFIRMED.

0306 PM     TORNADO          10 NE MAYFIELD          36.84N 88.52W
05/10/2016                   GRAVES             KY   TRAINED SPOTTER

            TORNADO ON THE GROUND PRODUCING DAMAGE ON THE
            GRAVES/MARSHALL COUNTY LINE.

0320 PM     TORNADO          2 WSW BENTON            36.84N 88.39W
05/10/2016                   MARSHALL           KY   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR MILE MARKER 40 ON THE PURCHASE
            PARKWAY.

0413 PM     TSTM WND DMG     2 N LAKE CITY           37.06N 88.25W
05/10/2016                   LIVINGSTON         KY   EMERGENCY MNGR

            MANY TREES DOWN. DAMAGE TO CELL TOWERS. NEAR MM 34 ON
            I-24/69.

0442 PM     HAIL             HANSON                  37.42N 87.47W
05/10/2016  M0.75 INCH       HOPKINS            KY   TRAINED SPOTTER

0446 PM     FUNNEL CLOUD     LAMASCO                 36.99N 87.94W
05/10/2016                   LYON               KY   TRAINED SPOTTER

0501 PM     FUNNEL CLOUD     CROFTON                 37.05N 87.48W
05/10/2016                   CHRISTIAN          KY   TRAINED SPOTTER

            NEAR CROFTON

0503 PM     HAIL             CROFTON                 37.05N 87.48W
05/10/2016  M1.00 INCH       CHRISTIAN          KY   TRAINED SPOTTER

0504 PM     FUNNEL CLOUD     2 E HANSON              37.42N 87.44W
05/10/2016                   HOPKINS            KY   TRAINED SPOTTER

            LOOKING EAST FROM I-69 HANSON EXIT

0504 PM     FUNNEL CLOUD     2 E HANSON              37.42N 87.44W
05/10/2016                   HOPKINS            KY   TRAINED SPOTTER

            LOOKING EAST FROM HANSON EXIT I-69

0514 PM     HAIL             3 WSW SACRAMENTO        37.40N 87.32W
05/10/2016  M1.50 INCH       HOPKINS            KY   PUBLIC

0514 PM     FUNNEL CLOUD     4 E HANSON              37.42N 87.40W
05/10/2016                   HOPKINS            KY   EMERGENCY MNGR

0525 PM     TORNADO          2 NE APEX               37.12N 87.32W
05/10/2016                   MUHLENBERG         KY   911 CALL CENTER

0526 PM     TORNADO          RUDEMENT                37.64N 88.49W
05/10/2016                   SALINE             IL   PUBLIC

            BRIEF TORNADO TOUCHDOWN.

0526 PM     TORNADO          7 SW GREENVILLE         37.13N 87.27W
05/10/2016                   MUHLENBERG         KY   911 CALL CENTER

            SIGNIFICANT DAMAGE TO HOUSE ON JOE ELI LANE ON
            MUHLENBERG/CHRISTIAN CO. LINE. RESIDENT TOOK COVER IN A
            STORM SHELTER.

0530 PM     TORNADO          APEX                    37.10N 87.34W
05/10/2016                   CHRISTIAN          KY   911 CALL CENTER

            EMS/EMA TRACKED TORNADO FROM FIRST TOUCHDOWN NEAR APEX TO
            WEIR TO SOUTH OF DRAKESBORO NEAR BROWDER...THEN THE
            TORNADO LIFTED AT APPROXIMATELY 555 PM. QUARTER TO LARGER
            THAN GOLF BALL HAIL WAS REPORTED ALONG THE PATH.

0530 PM     FUNNEL CLOUD     EDDYVILLE               37.50N 88.59W
05/10/2016                   POPE               IL   BROADCAST MEDIA

            GROUND HUGGING WALL CLOUD SIGHTED.

0530 PM     TSTM WND DMG     6 SE WHITE PLAINS       37.13N 87.31W
05/10/2016                   MUHLENBERG         KY   EMERGENCY MNGR

            SEVERAL BUILDINGS DAMAGED ALONG ELI LANE...5 BUILDINGS
            DAMAGED ALONG JERRELLS CREEK ROAD...TREES UPROOTED AND
            TWISTED IN THAT AREA. POWER POLES DOWN IN SW PART OF
            COUNTY...WIDESPREAD HAIL DAMAGE WITHIN THE COUNTY...HAIL
            UP TO SLIGHTLY LARGER THAN GOLF BALLS OCCURRED. EVENTS
            OCCURRED BETWEEN 530 AND 600 PM.

0535 PM     TSTM WND DMG     GREENVILLE              37.21N 87.18W
05/10/2016                   MUHLENBERG         KY   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON TERRELLS CREEK ROAD SOUTH OF
            GREENVILLE.

0536 PM     FUNNEL CLOUD     3 NW DIXON SPRINGS      37.42N 88.71W
05/10/2016                   POPE               IL   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN LIKELY. DIFFICULT TO SEE BECAUSE
            OF TREES.

0546 PM     HAIL             1 S GREENVILLE          37.19N 87.18W
05/10/2016  M2.75 INCH       MUHLENBERG         KY   TRAINED SPOTTER

0547 PM     FUNNEL CLOUD     2 NW GOLCONDA           37.38N 88.51W
05/10/2016                   POPE               IL   TRAINED SPOTTER

            ROTATING WALL CLOUD SIGHTED.

0548 PM     HAIL             BEECH CREEK             37.18N 87.06W
05/10/2016  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

0549 PM     HAIL             BEECH CREEK             37.18N 87.06W
05/10/2016  M1.75 INCH       MUHLENBERG         KY   BROADCAST MEDIA

            TIME OF EVENT ESTIMATED.

0610 PM     TORNADO          MORGANFIELD             37.68N 87.91W
05/10/2016                   UNION              KY   PUBLIC

0610 PM     TORNADO          W MORGANFIELD           37.68N 87.91W
05/10/2016                   UNION              KY   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN 1/2 MILE WEST OF MORGANFIELD

0624 PM     HAIL             4 N CADIZ               36.93N 87.82W
05/10/2016  M0.75 INCH       TRIGG              KY   TRAINED SPOTTER

0628 PM     HAIL             TOLU                    37.43N 88.25W
05/10/2016  M1.00 INCH       CRITTENDEN         KY   EMERGENCY MNGR

            UP TO QUARTER SIZED HAIL.

0633 PM     HAIL             FARMERSVILLE            37.20N 87.91W
05/10/2016  E1.00 INCH       CALDWELL           KY   PUBLIC

0638 PM     HAIL             2 NE COBB               37.04N 87.73W
05/10/2016  M1.50 INCH       CALDWELL           KY   TRAINED SPOTTER

0641 PM     FUNNEL CLOUD     1 E COBB                37.02N 87.74W
05/10/2016                   CALDWELL           KY   TRAINED SPOTTER

0645 PM     FUNNEL CLOUD     1 N MARION              37.35N 88.08W
05/10/2016                   CRITTENDEN         KY   TRAINED SPOTTER

            ROTATING WALL CLOUD SIGHTED.

0700 PM     HAIL             CERULEAN                36.96N 87.71W
05/10/2016  M1.00 INCH       TRIGG              KY   TRAINED SPOTTER

            HAIL HAS BEEN OCCURRING FOR SEVEN MINUTES.

0703 PM     HAIL             CERULEAN                36.96N 87.71W
05/10/2016  M0.75 INCH       TRIGG              KY   TRAINED SPOTTER

0705 PM     HAIL             CERULEAN                36.96N 87.71W
05/10/2016  M2.50 INCH       TRIGG              KY   PUBLIC

0710 PM     FUNNEL CLOUD     CERULEAN                36.96N 87.71W
05/10/2016                   TRIGG              KY   TRAINED SPOTTER

0716 PM     TORNADO          2 SSE CERULEAN          36.93N 87.70W
05/10/2016                   TRIGG              KY   LAW ENFORCEMENT

            STRUCTURAL DAMAGE ALONG KY HIGHWAY 126 JUST NORTH OF
            HIGHWAY 128.

0722 PM     TORNADO          BUFFALO                 36.92N 87.69W
05/10/2016                   TRIGG              KY   FIRE DEPT/RESCUE

            TORNADO SIGHTED SOUTH OF CERULEAN IN THE BUFFALO AREA.

0724 PM     TORNADO          1 SE CERULEAN           36.95N 87.70W
05/10/2016                   TRIGG              KY   TRAINED SPOTTER

0725 PM     TORNADO          4 SSE CERULEAN          36.91N 87.68W
05/10/2016                   TRIGG              KY   LAW ENFORCEMENT

            TROOPER SIGHTED TORNADO NEAR BUFFALO ROAD AND HIGHWAY
            128. DAMAGE TO HOUSE REPORTED...OCCUPANTS FLED.

0727 PM     TORNADO          CERULEAN                36.96N 87.71W
05/10/2016                   TRIGG              KY   EMERGENCY MNGR

            DEBRIS SEEN ON GROUND.

0747 PM     TORNADO          3 N HOPKINSVILLE        36.90N 87.49W
05/10/2016                   CHRISTIAN          KY   TRAINED SPOTTER

            TORNADO SIGHTED AT LAKE BLYTHE.

0803 PM     TORNADO          5 NE HOPKINSVILLE       36.91N 87.43W
05/10/2016                   CHRISTIAN          KY   TRAINED SPOTTER

            REPORTED AT JOHNSON ROAD AND PILOT ROCK ROAD.

0837 PM     HAIL             HOPKINSVILLE            36.85N 87.49W
05/10/2016  M1.00 INCH       CHRISTIAN          KY   TRAINED SPOTTER

0841 PM     HAIL             2 NE HOPKINSVILLE       36.87N 87.47W
05/10/2016  M1.00 INCH       CHRISTIAN          KY   TRAINED SPOTTER

&&

K. SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 dense fog. Local standard time, as filed.

Dense Fog, Alexander

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Alexander forecast zone
Reported by
ASOS
Coordinates
37.192, -89.338 (the zone’s center; the record gives no point)

Dense Fog, Edwards

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Edwards forecast zone
Reported by
ASOS
Coordinates
38.417, -88.053 (the zone’s center; the record gives no point)

Dense Fog, Franklin

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Franklin forecast zone
Reported by
ASOS
Coordinates
37.992, -88.924 (the zone’s center; the record gives no point)

Dense Fog, Gallatin

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Gallatin forecast zone
Reported by
ASOS
Coordinates
37.763, -88.230 (the zone’s center; the record gives no point)

Dense Fog, Hamilton

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Hamilton forecast zone
Reported by
ASOS
Coordinates
38.082, -88.539 (the zone’s center; the record gives no point)

Dense Fog, Hardin

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Hardin forecast zone
Reported by
ASOS
Coordinates
37.518, -88.267 (the zone’s center; the record gives no point)

Dense Fog, Jackson

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Jackson forecast zone
Reported by
ASOS
Coordinates
37.785, -89.382 (the zone’s center; the record gives no point)

Dense Fog, Jefferson

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Jefferson forecast zone
Reported by
AWOS
Coordinates
38.301, -88.924 (the zone’s center; the record gives no point)

Dense Fog, Johnson

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Johnson forecast zone
Reported by
AWOS
Coordinates
37.460, -88.881 (the zone’s center; the record gives no point)

Dense Fog, Massac

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Massac forecast zone
Reported by
AWOS
Coordinates
37.219, -88.708 (the zone’s center; the record gives no point)

Dense Fog, Perry

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Perry forecast zone
Reported by
AWOS
Coordinates
38.084, -89.367 (the zone’s center; the record gives no point)

Dense Fog, Pope

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Pope forecast zone
Reported by
AWOS
Coordinates
37.413, -88.562 (the zone’s center; the record gives no point)

Dense Fog, Pulaski

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Pulaski forecast zone
Reported by
AWOS
Coordinates
37.223, -89.127 (the zone’s center; the record gives no point)

Dense Fog, Saline

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Saline forecast zone
Reported by
AWOS
Coordinates
37.753, -88.541 (the zone’s center; the record gives no point)

Dense Fog, Union

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Union forecast zone
Reported by
AWOS
Coordinates
37.471, -89.255 (the zone’s center; the record gives no point)

Dense Fog, Wabash

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Wabash forecast zone
Reported by
AWOS
Coordinates
38.446, -87.844 (the zone’s center; the record gives no point)

Dense Fog, Wayne

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Wayne forecast zone
Reported by
AWOS
Coordinates
38.430, -88.426 (the zone’s center; the record gives no point)

Dense Fog, White

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
White forecast zone
Reported by
AWOS
Coordinates
38.088, -88.180 (the zone’s center; the record gives no point)

Dense Fog, Williamson

When
May 11, 12:00 AM CST to 7:00 AM CST
Where
Williamson forecast zone
Reported by
AWOS
Coordinates
37.730, -88.930 (the zone’s center; the record gives no point)

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632787, 632788, 632789, 632790, 632791, 632792, 632793, 632794, 632795, 632796, 632797, 632798, 632799, 632800, 632801, 632802, 632803, 632804, 632805.